What Medications Cause Tinnitus?

Save

Tinnitus is a very common condition that can be brought about by many different factors. For some people, the condition can be the result of the body's negative reaction to certain medications. If you start taking a medication and then begin to hear the ringing in the ears known as tinnitus, then let your doctor know, and he may be able to prescribe a new medication that will not cause tinnitus and will allow the tinnitus you are experiencing to subside.

Identification

Tinnitus is a condition that causes a ringing or whistling noise in the ears at all times. Tinnitus can sometimes indicate some other problem, or it can sometimes be the result of a negative reaction to medication. While tinnitus can be frustrating and annoying, it does not usually indicate a serious condition or disorder. Treatments are available that can limit the effects of tinnitus, and doctors can prescribe medications to help reduce tinnitus.

Aspirin

Many people take aspirin every day, both to combat various ailments and to prevent certain conditions from developing. Taking aspirin in large doses can sometimes result in tinnitus. In most cases, however, patients would have to take more than a dozen pills a day over an extended period of time to experience tinnitus as a result of the aspirin, and the effects of tinnitus can be reduced or eliminated by simply discontinuing the aspirin.

Malaria Treatment

The malaria drug known as quinine has been known to cause tinnitus. Some of the side effects of quinine (and other malaria drugs) include dizziness, the onset of tinnitus and difficulty breathing. It is recommended that if these side effects persist, the patient should stop taking the medication to allow the side effects to subside. Quinine is also used to help prevent leg cramps.

Hypertension

Tinnitus can be traced to drug-induced hypertension brought on by medications such as amphetamines and corticosteroids. These drugs can sometimes increase the heart rate, which brings on hypertension, severe headaches, fatigue and tinnitus. These medications are often used to treat skin conditions, various kinds of tumors, anxiety, depression and attention deficit disorders.

Antibiotics

Some of the antibiotics used to fight viral and bacterial infections, such as chloramphenicol, tetracycline and bleomycin can bring on tinnitus. It is also possible that cancer medications like mechlorethamine and vincristine will also create tinnitus.

Related Searches

References

Promoted By Zergnet

Comments

You May Also Like

Related Searches

Check It Out

This Is the Beauty Routine of a Yelp Sales Manager

M
Is DIY in your DNA? Become part of our maker community.
Submit Your Work!